MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number OCCLUDER
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2022, a 5 mm x 2 mm amplatzer piccolo occluder was chosen for implant.Prior to the procedure an x-ray was performed and right lung haziness with possible abdominal pneumatosis was noted.The pda minimal diameter was sized to be 3.5mm.The diameter at aortic ampulla was measured to be 5.0mm.The device was placed intraductally and released.The following morning the echocardiogram and chest x-ray confirmed placement was satisfactory and that there was no flow through the duct.Also, right and left ventricular appeared normal and there was no sign of pulmonary hypotension.Later that evening, there was blood seen in nasogastric tube (ngt) or orogastric tube (ogt) and a pulmonary hemorrhage was suspected.The patient went into arrest and passed away on (b)(6) 2022.There was no defect or thrombus observed on the device during the patient autopsy.No additional information was provided.
 
Additional Manufacturer Narrative
An event of patient death due to pulmonary hemorrhage was reported.Information from the field indicated that the device was in a good position, with no defect or thrombus found at autopsy.It was reported that the patients death was due to pulmonary hemorrhage in the right lower lobe of the lung, with evidence of diffuse bronchopneumonia with heavy growth of staphylococcus aureus.There is no indication of a product quality issue with regards to manufacture, design, or labeling.H6 health effect - clinical code: code 1888 removed.H6 health effect - impact code: code 1802 removed.H6 medical device problem code: code 2993 removed.
 
Event or Problem Description
It was reported that on (b)(6) 2022, a 5 mm x 2 mm amplatzer piccolo occluder was chosen for implant.Prior to the procedure an x-ray was performed and right lung haziness with possible abdominal pneumatosis was noted.The pda minimal diameter was sized to be 3.5mm.The diameter at aortic ampulla was measured to be 5.0mm.The device was placed intraductally and released.The following morning the echocardiogram and chest x-ray confirmed placement was satisfactory and that there was no flow through the duct.Also, right and left ventricular appeared normal and there was no sign of pulmonary hypotension.Later that evening, there was blood seen in nasogastric tube (ngt) or orogastric tube (ogt) and a pulmonary hemorrhage was suspected.The patient went into arrest and passed away on (b)(6) 2022.There was no defect or thrombus observed on the device during the patient autopsy.No additional information was provided.Subsequent to the initially filed report, the following information was received that the patient had a pulmonary hemorrhage in the right lower lobe of the lung, with evidence of diffuse bronchopneumonia with heavy growth of staphylococcus aureus (mrsa).Post patient death, the physician observed that the occluder was in good position and there was no noticed problem with the device.The patient's cause of death was not provided.No additional information was provided.

Brand Name
AMPLATZER PICCOLO
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16044698
Report Number2135147-2022-02710
Device Sequence Number6238220
Product Code MAE
UDI-Device Identifier05415067031037
UDI-Public05415067031037
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberOCCLUDER
Device Catalogue Number9-PDAP-05-02-L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/03/2022
Supplement Date Received by Manufacturer01/20/2023
Initial Report FDA Received Date12/23/2022
Supplement Report FDA Received Date01/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age5 WK
Patient SexMale
Patient Weight1 KG